Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Mar 26, 2009, 3:09 PM CDT for Bee County, Refugio County, San Patricio County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2009, 3:09 PM CDT (20:09 UTC)
- Expired
- Mar 26, 2009, 4:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Bee County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 48 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 12:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1677 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 262009
TORCRP
TXC025-391-409-262100-
/O.NEW.KCRP.TO.W.0003.090326T2009Z-090326T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
309 PM CDT THU MAR 26 2009
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN BEE COUNTY IN SOUTH TEXAS...
SOUTHWESTERN REFUGIO COUNTY IN SOUTH TEXAS...
EXTREME NORTH CENTRAL SAN PATRICIO COUNTY IN SOUTH TEXAS...
* UNTIL 400 PM CDT
* AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES
SOUTHEAST OF SKIDMORE...MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
WOODSBORO BY 340 PM CDT...
9 MILES SOUTH OF REFUGIO BY 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
&&
LAT...LON 2834 9716 2809 9720 2810 9749 2809 9771
2827 9771
TIME...MOT...LOC 2008Z 271DEG 31KT 2818 9761
$$
TMT1 follow-up statement
000
WWUS54 KCRP 262028
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
328 PM CDT THU MAR 26 2009
TXC025-262038-
/O.CAN.KCRP.TO.W.0003.000000T0000Z-090326T2100Z/
BEE-
328 PM CDT THU MAR 26 2009
...THE TORNADO WARNING FOR SOUTHEASTERN BEE COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTH TEXAS.
LAT...LON 2809 9720 2810 9749 2809 9771 2815 9771
2812 9756 2831 9743 2834 9716
TIME...MOT...LOC 2028Z 271DEG 31KT 2818 9742
$$
TMTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Mar 26, 2:59 PM CDT, 10 minutes earlier.
Area forecast discussion, Mar 26, 2:59 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
259 PM CDT THU MAR 26 2009
.SHORT TERM (TONIGHT THROUGH FRIDAY)...SEVERE THUNDERSTORM WATCH #70
REMAINS IN EFFECT FOR PORTIONS OF SOUTH TEXAS THROUGH 7 PM CDT.
CONVECTION LATE THIS AFTERNOON WILL GRADUALLY DIMINISH OVERNIGHT AS
THE ATMOSPHERE STABILIZES WITH THE LOSS OF DAYTIME HEATING AND AN
UPPER LEVEL SHORTWAVE DEPARTS TO THE NORTHEAST. SURFACE WINDS WILL
VEER SOUTHWESTERLY OVERNIGHT AHEAD OF AN APPROACHING FRONT. THIS
SHOULD PRECLUDE FOG FORMATION DURING THE EARLY MORNING HOURS. IF ANY
FOG DOES DEVELOP...IT SHOULD BE RELATIVELY LIGHT. OTHERWISE...THE
COLD FRONT WILL RAPIDLY PUSH THROUGH SOUTH TEXAS FRIDAY WITH CLOUDS
DIMINISHING FROM WEST TO EAST. MUCH DRIER AIR WILL FILTER INTO THE
REGION WITH GUSTY NORTHWESTERLY WINDS DEVELOPING ACROSS THE RIO
GRANDE PLAINS AFTER 15Z...AND THE COASTAL PLAINS BY 22Z. AS A
RESULT...WILL MAINTAIN THE CURRENT FIRE WEATHER WATCH CONFIGURATION
FOR FRIDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD.
&&
.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...GFS/ECMWF REMAIN
CONSISTENT WITH TIMING/PSN OF A STG UPPER SYSTEM TO MOVG ACRS THE
REGION FRI NGT. COUPLING OF DYNAMICS/MSTR/INSTABILITY WL BE
RESTRICTED TO WATERS. WL RETAIN THE CURRENT FIRE WEATHER WATCH FOR
THE CWFA FRI THROUGH EARLY SAT. THE MAGNITUDE OF THE COLD AIR MASS
(AS REFLECTED IN THE GFS 1000-500MB THICKNESS VALUES) AFTER FROPA
AND WARM SST VALUES WL RESULT IN STG OFFSHORE FLOW AFTER FROPA OVR
THE WATERS FOR EARLY SAT. ANTICIPATE SUFFICIENT CAA TO LOWER MAX
TEMPS SAT AFTN RELATIVE TO FRI...INSOLATION NOTWITHSTANDING.
THE GFS/ECMWF STILL CONSISTENT WITH THE TIMING/PSN OF TWO
PROGRESSIVE UPPER DISTURBANCES PROGD TO EFFECT THE SRN PLAINS MONDAY
AND THURSDAY. IN RESPONSE TO THESE SYSTEMS...FRONTS ARE PROGD TO
ENTER THE REGION TUESDAY AND THURSDAY. DO NOT ANTICIPATE PCPN ALG
EACH AT THIS TIME BASED ON MSTR CONCERNS.
&&
.MARINE (TONIGHT THROUGH FRIDAY)...SMALL CRAFT ADVISORY CONDITIONS
DUE TO SWELLS WILL CONTINUE 20 TO 60 NM OFFSHORE THROUGH FRIDAY.
SMALL CRAFT EXERCISE CAUTION CONDITIONS WILL ALSO PREVAIL DUE TO
SWELLS FOR THE NEARSHORE WATERS OUT 20 NM THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 90 47 71 45 / 10 10 10 10 0
VICTORIA 66 81 40 67 37 / 20 10 10 10 0
LAREDO 67 95 48 77 48 / 10 10 10 10 0
ALICE 70 93 46 74 43 / 10 10 10 10 0
ROCKPORT 70 84 49 67 47 / 10 10 10 10 0
COTULLA 62 85 41 74 41 / 10 10 10 10 0
KINGSVILLE 68 91 45 73 43 / 10 10 10 10 0
NAVY CORPUS 70 85 51 67 53 / 10 10 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: ARANSAS...BEE...
CALHOUN...GOLIAD...JIM WELLS...KLEBERG...LIVE OAK...
NUECES...REFUGIO...SAN PATRICIO...VICTORIA.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: DUVAL...LA SALLE...
MCMULLEN...WEBB.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM CDT FRIDAY
FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS
20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
20 TO 60 NM.
&&
TM/95...SHORT TERM
WC/87...LONG TERMHazardous weather outlook, Mar 26, 1:18 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 118 PM CDT THU MAR 26 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-271830- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 118 PM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS SOUTH TEXAS THIS AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE DURING THE AFTERNOON HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON WILL OCCUR BETWEEN HIGHWAY 77 AND HIGHWAY 16. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR SEAS FROM 20 TO 60 NAUTICAL MILES OFFSHORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL LEAD TO STRONG NORTH WINDS LATE FRIDAY INTO EARLY SATURDAY. GUSTS IN EXCESS OF GALE FORCE POSSIBLE ACROSS THE GULF WATERS AND SMALL CRAFT ADVISORIES ARE LIKELY DURING THIS TIME FRAME. BREEZY TO WINDY CONDITIONS AND VERY DRY AIR BEHIND FRIDAYS COLD FRONT WILL LEAD TO A HIGH WILD FIRE DANGER FRIDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. TM
In the hours before
Local storm report, Mar 26, 2:28 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
228 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST GEORGE WEST 28.33N 98.12W
03/26/2009 E60 MPH LIVE OAK TX AMATEUR RADIO
60-70 MPH WIND GUST
&&
RGLocal storm report, Mar 26, 2:29 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
229 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL NORMANNA 28.53N 97.79W
03/26/2009 E1.00 INCH BEE TX EMERGENCY MNGR
&&
RGLocal storm report, Mar 26, 2:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
239 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 5 ESE GEORGE WEST 28.30N 98.04W
03/26/2009 LIVE OAK TX LAW ENFORCEMENT
BRIEF TOUCH DOWN NEAR I-37 AND HWY 59...REPORT OF
18-WHEELER BLOWN OVER.
&&
RGLocal storm report, Mar 26, 2:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
248 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL DINERO 28.20N 97.93W
03/26/2009 E0.25 INCH LIVE OAK TX AMATEUR RADIO
PEA SIZE HAIL REPORTED NEAR FM 888 AND I-37... ADDITIONAL
REPORT OF TRACTOR TRAILER TURNED OVER ON OVERPASS.
&&
RGLocal storm report, Mar 26, 2:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
259 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL TYNAN 28.16N 97.73W
03/26/2009 E0.75 INCH SAN PATRICIO TX PUBLIC
&&
RGSpecial weather statement, Mar 26, 3:08 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 308 PM CDT THU MAR 26 2009 TXZ231-241-243-244-262100- JIM WELLS-LIVE OAK-NUECES-SAN PATRICIO- 308 PM CDT THU MAR 26 2009 ...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...LIVE OAK...NUECES AND SAN PATRICIO COUNTIES... AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF ANNAROSE...OR 12 MILES NORTHWEST OF ORANGE GROVE...MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM. FUNNEL CLOUDS ARE POSSIBLE WITH THIS THUNDERSTORM ALONG ROUTE 281. AOT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:11 AM CDT | Small Craft Advisory for Hazardous Seas | CRP | 32 hr | |
| Mar 26, 6:02 AM CDT | Fire Weather Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 33 hr |
| Mar 26, 12:54 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 66 min |
| Mar 26, 1:40 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak | 50 min |
| Mar 26, 2:12 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 48 min |
| Mar 26, 2:32 PM CDT | Tornado Warning | CRP | Live Oak | 28 min |
| Mar 26, 2:46 PM CDT | Tornado Warning | CRP | Bee, San Patricio | 29 min |
| Mar 26, 3:23 PM CDT | Tornado Warning | CRP | Aransas, Refugio, San Patricio | 22 min |
| Mar 26, 3:29 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Mar 26, 3:40 PM CDT | Tornado Warning | CRP | Aransas, Refugio, San Patricio | 50 min |
| Mar 26, 4:01 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 59 min |
| Mar 26, 4:48 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 25 min |
| Mar 26, 5:23 PM CDT | Marine Weather Statement | CRP | 97 min | |
| Mar 26, 6:10 PM CDT | Special Marine Warning | CRP | 35 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.